Alert archive / Georgia / Frost Advisories in 2022
Frost Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Apr 8, 2022, 4:29 AM EDT for 40 counties in Georgia. It took effect at Apr 9, 2022, 2:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2022, 4:29 AM EDT (08:29 UTC)
- In effect from
- Apr 9, 2022, 2:00 AM EDT
- Expired
- Apr 9, 2022, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 40 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Madison County, GA, Meriwether County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Paulding County, GA, Pike County, GA, Polk County, GA, Rockdale County, GA, Spalding County, GA, Troup County, GA, Walker County, GA, Walton County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2987 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
509 WWUS72 KFFC 080829 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 429 AM EDT Fri Apr 8 2022 GAZ006>009-013>016-082000- /O.NEW.KFFC.FZ.W.0004.220409T0600Z-220409T1400Z/ Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White- Including the cities of Dahlonega and Cleveland 429 AM EDT Fri Apr 8 2022 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures below 32 degrees expected. Temperatures along the ridgeline and mountaintops expected to reach the upper 20s. * WHERE...Fannin, Gilmer, Union, Towns, Pickens, Dawson, Lumpkin and White Counties. * WHEN...From 2 AM to 10 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ001>005-011-012-019>023-030-031-041>043-082000- /O.NEW.KFFC.FR.Y.0001.220409T0600Z-220409T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Forsyth-Hall-Polk-Paulding-Haralson-Carroll- Douglas- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Carrollton, and Douglasville 429 AM EDT Fri Apr 8 2022 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of north central and northwest Georgia. * WHEN...From 2 AM to 10 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
4 follow-up statements
886 WWUS72 KFFC 080916 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 516 AM EDT Fri Apr 8 2022 GAZ006>009-013>016-082000- /O.CON.KFFC.FZ.W.0004.220409T0600Z-220409T1400Z/ Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White- Including the cities of Dahlonega and Cleveland 516 AM EDT Fri Apr 8 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures below 32 degrees expected. Temperatures along the ridgeline and mountaintops expected to reach the upper 20s. * WHERE...Fannin, Gilmer, Union, Towns, Pickens, Dawson, Lumpkin and White Counties. * WHEN...From 2 AM to 10 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ024-082000- /O.EXA.KFFC.FR.Y.0001.220409T0600Z-220409T1400Z/ Banks- 516 AM EDT Fri Apr 8 2022 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Banks County. * WHEN...From 2 AM to 10 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ001>005-011-012-019>023-030-031-041>043-082000- /O.CON.KFFC.FR.Y.0001.220409T0600Z-220409T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Forsyth-Hall-Polk-Paulding-Haralson-Carroll- Douglas- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Carrollton, and Douglasville 516 AM EDT Fri Apr 8 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Portions of north central and northwest Georgia. * WHEN...From 2 AM to 10 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
575 WWUS72 KFFC 081827 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 227 PM EDT Fri Apr 8 2022 GAZ006>009-013>016-090830- /O.CON.KFFC.FZ.W.0004.220409T0600Z-220409T1400Z/ Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White- Including the cities of Dahlonega and Cleveland 227 PM EDT Fri Apr 8 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Pickens, White, Lumpkin, Dawson, Fannin, Gilmer, Union and Towns Counties. * WHEN...From 2 AM to 10 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ025-027-032>037-044>049-052>057-066>068-090830- /O.EXA.KFFC.FR.Y.0001.220409T0600Z-220409T1400Z/ Jackson-Madison-Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Heard-Coweta- Fayette-Clayton-Spalding-Henry-Troup-Meriwether-Pike- Including the cities of Marietta, Atlanta, Lawrenceville, Athens, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 227 PM EDT Fri Apr 8 2022 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Portions of north central, northeast and west central Georgia. * WHEN...From 2 AM to 10 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ001>005-011-012-019>024-030-031-041>043-090830- /O.CON.KFFC.FR.Y.0001.220409T0600Z-220409T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Forsyth-Hall-Banks-Polk-Paulding-Haralson-Carroll- Douglas- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Carrollton, and Douglasville 227 PM EDT Fri Apr 8 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of north central, northeast and northwest Georgia. * WHEN...From 2 AM to 10 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
644 WWUS72 KFFC 090900 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 500 AM EDT Sat Apr 9 2022 GAZ006>009-013>016-092000- /O.NEW.KFFC.FZ.W.0005.220410T0600Z-220410T1200Z/ /O.CON.KFFC.FZ.W.0004.000000T0000Z-220409T1400Z/ Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White- Including the cities of Dahlonega and Cleveland 500 AM EDT Sat Apr 9 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING FOR NE GEORGIA... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY FOR NE GEORGIA... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Pickens, White, Lumpkin, Dawson, Fannin, Gilmer, Union and Towns Counties. * WHEN...From 2 AM to 10 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ GAZ001>005-011-012-019>025-027-030>037-041>049-052>057-066>068- 091400- /O.CON.KFFC.FR.Y.0001.000000T0000Z-220409T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding- Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Haralson-Carroll- Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Heard- Coweta-Fayette-Clayton-Spalding-Henry-Troup-Meriwether-Pike- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 500 AM EDT Sat Apr 9 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Portions of north central, northeast and west central Georgia. * WHEN...From 2 AM to 10 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
054 WWUS72 KFFC 091401 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1001 AM EDT Sat Apr 9 2022 GAZ006>009-013>016-092215- /O.EXP.KFFC.FZ.W.0004.000000T0000Z-220409T1400Z/ /O.CON.KFFC.FZ.W.0005.220410T0600Z-220410T1200Z/ Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White- Including the cities of Dahlonega and Cleveland 1001 AM EDT Sat Apr 9 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... * WHAT...Temperatures around 32 degrees. * WHERE...Pickens, White, Lumpkin, Dawson, Fannin, Gilmer, Union and Towns Counties. * WHEN...From 2 AM to 8 AM EDT Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ001>005-011-012-019>025-027-030>037-041>049-052>057-066>068- 091515- /O.EXP.KFFC.FR.Y.0001.000000T0000Z-220409T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding- Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Haralson-Carroll- Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Heard- Coweta-Fayette-Clayton-Spalding-Henry-Troup-Meriwether-Pike- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 1001 AM EDT Sat Apr 9 2022 ...FROST ADVISORY HAS EXPIRED... Temperatures will remain well above criteria. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Apr 8, 1:22 AM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Apr 8, 1:22 AM EDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 122 AM EDT Fri Apr 8 2022 ...Updated for 06Z Aviation Discussion... .PREV DISCUSSION... /Issued 317 PM EDT Thu Apr 7 2022/ .Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Friday Night/... Beautiful day outside behind last night's storm system, with temps reaching into the mid 60s across Metro Atlanta. Expecting clear skies to prevail through tonight, allowing for temps to drop into the low to mid 40s across the area. A dry reinforcing front will keep T and Td depression large enough that frost development should be minimal to patchy at best tonight. However, Frost/Freeze products will mostly likely be warranted for tomorrow tonight with low temps continuing to drop into the mid 30s with Td in the low 30s. Reminder-the Frost/Freeze program for far northeast Georgia will begin April 15. Kept Slight Chance to low end Chance PoPs across N Ga for Friday afternoon into Friday night as large parent low slides eastward, extending large wrap-around moisture field back into north Georgia. There remains some uncertainty whether moisture will hold over far northeast Georgia into the overnight period, which may be a concern for a brief, light wintry mix as cooling temperatures combine with exiting moisture just after midnight Saturday morning. Other concerns near the end of the short term will be fire weather conditions for Saturday, with RH values dropping into the low 20s across GA, again reinforced by dry air aloft and impressive mixing heights. Morgan LONG TERM /Saturday through Thursday/... No major changes to the long term forecast at this time. Forefront concerns in the extended will be Fire Danger conditions, continuing from the short term, on Saturday and Sunday, with minimum RH values in the mid 20s both days under increased surface/20ft winds. The aforementioned broad low pressure system from the short term will slowly progress eastward over the Great Lakes/Canada into the weekend, with several pulses rounding through the trough, keeping low-end Slight Chance PoPs over far NE Georgia Saturday. Otherwise a dry forecast through the weekend in early next week as surface high resides over the area. Moving into Monday afternoon, not a large chance in model consensus with moisture returning and increasing around the periphery of upper level ridge by Monday afternoon. A messy moisture axis resides over the region through Wednesday, with FROPA by early/afternoon Thursday to sweep it out. As mentioned in previous discussions, there is still high uncertainty on potency of this low/frontal system and timing of it pushing through the state. Morgan .AVIATION... 06Z Update... Unseasonably cold temperatures behind the cold front will keep VFR CIGS firmly in place through the TAF period. Winds will remain West but will increase throughout the day with gusts up to 25kts. A few high clouds will move in this afternoon as the temps rise but not enough for a category change. //ATL Confidence...06Z Update... High on all elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 60 37 56 36 / 10 5 0 0 Atlanta 57 37 56 38 / 5 5 0 0 Blairsville 50 31 48 30 / 40 20 20 0 Cartersville 56 34 57 33 / 20 5 0 0 Columbus 63 39 62 39 / 5 0 0 0 Gainesville 55 37 54 37 / 20 5 5 0 Macon 65 38 62 38 / 5 0 0 0 Rome 56 35 58 35 / 20 5 0 0 Peachtree City 59 35 59 35 / 5 0 0 0 Vidalia 68 44 63 41 / 5 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Morgan LONG TERM....Morgan AVIATION...Vaughn
Hazardous weather outlook, Apr 7, 11:41 PM EDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1141 PM EDT Thu Apr 7 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090345- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1141 PM EDT Thu Apr 7 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The probability for widespread hazardous weather is low. Patchy frost with overnight low temperatures near or below freezing is expected Saturday and Sunday mornings over north and portions of central Georgia where temperatures will drop into the low to mid 30s. Isolated to scattered thunderstorms are possible again Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:29 AM EDT | Freeze Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more | 30 hr |
| Apr 8, 5:26 AM EDT | River Flood Warning | FFC | Pulaski | 12 hr |
| Apr 8, 5:26 AM EDT | River Flood Warning | FFC | Newton | 12 hr |
| Apr 8, 1:15 PM EDT | River Flood Warning | FFC | Bleckley, Pulaski | 5 days |
Nearby
Frost Advisories in Georgia, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.